Alert archive / Oklahoma / Severe Thunderstorm Warnings in 1994
Severe Thunderstorm Warning 50, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Apr 10, 1994, 1:04 AM CDT for Osage County, Tulsa County, Oklahoma. It was in force for 41 min.
The area
The counties it named.
The facts
- Issued
- Apr 10, 1994, 1:04 AM CDT (06:04 UTC)
- Expired
- Apr 10, 1994, 1:45 AM CDT
- In force
- 41 min
- Issued by
- NWS Tulsa, OK
- Area
- Whole counties
Counties Osage County, OK, Tulsa County, OK
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 6.1 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2516 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 1116 m above ground
- 0-6 km bulk shear
- 66 kt
- 0-1 km storm-relative helicity
- 241 m²/s²
- 0-3 km storm-relative helicity
- 386 m²/s²
- Significant tornado parameter
- 5.1
- Supercell composite
- 18.8
The text
The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 9, 8:58 PM CDT, 4 hours 6 minutes earlier.
Area forecast discussion, Apr 9, 8:58 PM CDT, 4 hours 6 minutes before
AREA FORECAST DISCUSSION FOR EASTERN OKLAHOMA NATIONAL WEATHER SERVICE TULSA OK 900 PM CDT SAT APR 9 1994 ALL IS QUIET FOR THE MOMENT ACROSS ERN OK AS CAP BARELY HELD ON SOUTH OF THE FRONT THIS AFTERNOON. SEVERE TSTMS CONTINUE JUST NORTH OF THE SFC FRONT IN SOUTH CENTRAL AND SE KS ATTM AND APPEAR DESTINED TO REMAIN NORTH OF OK. LATEST SFC MESONET DATA INDICATE SFC LOW TO BE NEAR WAYNOKA. ONGOING KS CONVECTION HAS HELPED SET UP A GOOD PRESSURE RISE/FALL COUPLET WITH THIS LOW AND AS A RESULT THE COLD FRONT WAS BEING PULLED SOUTH AT A PRETTY GOOD CLIP INTO NW OK. THE KS CONVECTION HAS REINFORCED THE THERMAL GRADIENT ALONG THE FRONT AND EXPECT THE LARGE MASS OF RAIN COOLED AIR TO THE NORTH OF THE FRONT TO WIN OUT AND BEGIN TO CAUSE THE SFC FRONT TO SAG SOUTH INTO NE OK OVERNIGHT...CONTRARY TO ALL MODEL FCSTS. WOULD EXPECT TSTMS TO DEVELOP SOUTH INTO NE OK OVERNIGHT AS WELL WITH A HIGH POTENTIAL FOR SEVERE WEATHER WITH ANY STORMS WHICH GET GOING. EXPECT FRONT TO CONTINUE TO SAG SOUTH SUNDAY AS RAIN COOLED OUTFLOW CONTINUES TO BE THE DOMINATING FACTOR IN SPITE OF BACKING UPPER FLOW. APPEARS TO BE A REASONABLE CHANCE FOR SOME SUNSHINE IN SE OK SUNDAY BEFORE THE FRONT ARRIVES AND THIS COULD CAUSE TEMPS TO SOAR AND ENHANCE THE SEVERE WEATHER POTENTIAL BY SUNDAY AFTERNOON. HARD TO TELL AT THIS TIME JUST WHEN THE FRONT WILL CLEAR FAR SE OK BUT WOULD EXPECT ALL OF ERN OK TO BE IN THE COLDER AIR BY EARLY MONDAY. WILL ADJUST TEMPS THROUGHOUT ALL FOUR PERIODS OF THE FCST TO REFLECT EXPECTED FRONTAL POSITIONS AND OBSERVED TEMPS NORTH OF THE FRONT TODAY. WILL RAISE MINS IN SE OK TONIGHT WITH MLC NOT LIKELY TO GET MUCH IF ANY BELOW 70 UNLESS ORGANIZED CONVECTION CAN DEVELOP IDN THAT AREA BEFORE MORNING. .TUL...NONE. PLATE
In the hours before
Special weather statement, Apr 9, 8:19 PM CDT, 4 hours 45 minutes before
OKC035-041-097-105-113-115-117-131-143-147-100215- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 817 PM CDT SAT APR 9 1994 ...A TORNADO WATCH IS NOW IN EFFECT FOR PORTIONS OF NORTHEAST OKLAHOMA UNTIL 2 AM... THE NORTHEAST OKLAHOMA COUNTIES IN THE NEW WATCH AREA INCLUDE CRAIG... DELAWARE...MAYES...NOWATA...OSAGE...OTTAWA...PAWNEE...ROGERS...TULSA AND WASHINGTON. AT 815 PM WEATHER RADAR CONTINUED TO SHOW SEVERE THUNDERSTORMS MOVING TO THE EAST NORTHEAST ACROSS SOUTHERN KANSAS. CONDITIONS REMAIN FAVORABLE FOR THE DEVELOPMENT OF SEVERE THUNDERSTORMS INTO NORTHERN PORTIONS OF EASTERN OKLAHOMA THROUGH THE REMAINDER OF THIS EVENING INTO EARLY TONIGHT. PERSONS IN AND NEAR THE WATCH AREA SHOULD CONTINUE TO LISTEN CLOSELY FOR LATER INFORMATION FROM THE NATIONAL WEATHER SERVICE.
Special weather statement, Apr 9, 10:39 PM CDT, 2 hours 25 minutes before
OKC037-117-143-100445- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 1038 PM CDT SAT APR 9 1994 ...SEVERE THUNDERSTORMS DEVELOPING IN CENTRAL OKLAHOMA... A SEVERE THUNDERSTORM HAS RAPIDLY DEVELOPED IN CENTRAL OKLAHOMA IN THE LOGAN COUNTY. THIS STORM WAS MOVING NORTHEAST AT 25 MPH AND WILL TRACK TOWARD NORTHERN CREEK COUNTY AND PAWNEE COUNTY. PERSONS IN PAWNEE AND CREEK COUNTIES SHOULD LISTEN CLOSELY FOR THE LATEST STATEMJENTS FROM THE NATIONAL WEATHER SERVICE. A TORNADO WATCH IS IN EFFECT FOR PARTS OF NORTHEAST OKLAHOMA UNTIL 200 AM CDT.
Special weather statement, Apr 9, 10:55 PM CDT, 2 hours 9 minutes before
OKC113-117-100500- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 1053 PM CDT SAT APR 9 1994 ....THUNDERSTORMS DEVELOPING RAPIDLY IN OSAGE AND PAWNEE COUNTIES... AT 1050 PM...NATIONAL WEATHER SERVICE RADAR IN TULSA INDICATED RAPIDLY DEVELOPING THUNDERSTORMS IN A SCATTERED LINE EXTENDING FROM THE HULAH RESERVOIR TO NEAR MARAMEC TO GUTHRIE. THESE STORMS WILL MOVE NORTHEAST AT 45 MILES AN HOUR ACROSS OSAGE AND PAWNEE COUNTIES. THESE STORMS MAY RAPIDLY BECOME SEVERE BEFORE 1130 PM SO PERSONS IN OSAGE AND PAWNEE COUNTIES SHOULD KEEP TUNED TO THIS STATION FOR THE LATEST STATEMENTS AND WARNINGS FROM THE NATIONAL WEATHER SERVICE. A TORNADO WATCH REMAINS IN EFFECT UNTIL 2 AM rFOR PARTS OF NORTHEAST OKLAHOMA.
Local storm report, Apr 10, 12:37 AM CDT, 27 minutes before
STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1235 AM CDT SUN APR 10 1994
TIME(CDT) COUNTY EVENT
1200 MID CREEK GOLFBALL SIZE HAIL/60 MPH WIND AT
OILTON
1235 AM TULSA DIME SIZED HAIL AT KEYSTONE DAMThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 9, 11:39 PM CDT | Severe Thunderstorm Warning | TSA | Creek, Osage, Pawnee | 66 min |
| Apr 10, 12:01 AM CDT | Severe Thunderstorm Warning | TSA | Tulsa | 59 min |
| Apr 10, 12:19 AM CDT | Severe Thunderstorm Warning | TSA | Rogers | 41 min |
| Apr 10, 12:37 AM CDT | Severe Thunderstorm Warning | TSA | Osage | 38 min |
| Apr 10, 12:58 AM CDT | Severe Thunderstorm Warning | TSA | Mayes, Rogers | 47 min |
| Apr 10, 1:33 AM CDT | Severe Thunderstorm Warning | TSA | Delaware | 42 min |
| Apr 10, 1:40 AM CDT | Severe Thunderstorm Warning | TSA | Mayes, Rogers | 50 min |
| Apr 10, 2:20 PM CDT | Severe Thunderstorm Warning | TSA | Pawnee | 40 min |
| Apr 10, 2:50 PM CDT | Severe Thunderstorm Warning | TSA | Creek | 55 min |
| Apr 10, 2:55 PM CDT | Severe Thunderstorm Warning | TSA | Osage, Pawnee | 65 min |
| Apr 10, 3:19 PM CDT | Severe Thunderstorm Warning | TSA | Tulsa | 56 min |
| Apr 10, 3:29 PM CDT | Severe Thunderstorm Warning | TSA | Nowata | 61 min |
| Apr 10, 3:33 PM CDT | Tornado Warning | TSA | Osage | 27 min |
| Apr 10, 3:49 PM CDT | Severe Thunderstorm Warning | TSA | Rogers, Washington | 56 min |
| Apr 10, 3:57 PM CDT | Severe Thunderstorm Warning | TSA | Osage | 63 min |
| Apr 10, 4:01 PM CDT | Severe Thunderstorm Warning | TSA | Pawnee | 44 min |
| Apr 10, 4:22 PM CDT | Severe Thunderstorm Warning | TSA | Nowata | 68 min |
| Apr 10, 4:38 PM CDT | Severe Thunderstorm Warning | TSA | Craig | 52 min |
| Apr 10, 4:41 PM CDT | Severe Thunderstorm Warning | TSA | Pawnee | 49 min |
| Apr 10, 4:47 PM CDT | Severe Thunderstorm Warning | TSA | Delaware, Ottawa | 58 min |
| Apr 10, 4:54 PM CDT | Severe Thunderstorm Warning | TSA | Osage, Washington | 66 min |
| Apr 10, 4:57 PM CDT | Tornado Warning | TSA | Osage | 33 min |
| Apr 10, 5:29 PM CDT | Severe Thunderstorm Warning | TSA | Rogers, Tulsa | 46 min |
| Apr 10, 5:32 PM CDT | Tornado Warning | TSA | Washington | 28 min |
| Apr 10, 5:41 PM CDT | Severe Thunderstorm Warning | TSA | Cherokee, Muskogee | 64 min |
| Apr 10, 5:41 PM CDT | Severe Thunderstorm Warning | TSA | Mayes | 64 min |
| Apr 10, 5:53 PM CDT | Severe Thunderstorm Warning | TSA | Osage, Washington | 67 min |
| Apr 10, 5:56 PM CDT | Tornado Warning | TSA | Nowata | 49 min |
| Apr 10, 6:02 PM CDT | Severe Thunderstorm Warning | TSA | Okmulgee, Tulsa | 46 min |
| Apr 10, 6:06 PM CDT | Severe Thunderstorm Warning | TSA | Delaware | 54 min |
| Apr 10, 6:20 PM CDT | Flash Flood Warning | TSA | Osage | 4 hr |
| Apr 10, 6:55 PM CDT | Severe Thunderstorm Warning | TSA | Delaware | 39 min |
| Apr 10, 2:03 AM CDT | Severe Thunderstorm Warning | TSA | Benton | 57 min |
| Apr 10, 2:56 AM CDT | Severe Thunderstorm Warning | TSA | Benton | 64 min |
| Apr 10, 5:56 PM CDT | Severe Thunderstorm Warning | TSA | Benton | 64 min |
| Apr 10, 6:06 PM CDT | Severe Thunderstorm Warning | TSA | Madison | 24 min |
| Apr 10, 6:39 PM CDT | Tornado Warning | TSA | Benton | 66 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 1994Every severe thunderstorm warning in 1994
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.